Alert archive / Nevada / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 30, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 26, 2017, 7:20 PM PDT for Nye County, Nevada. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 7:20 PM PDT (02:20 UTC)
- Expired
- Jul 26, 2017, 7:45 PM PDT
- In force
- 25 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Nye County, NV
The radar
The Elko radar (KLRX), 187 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2721 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
423
WUUS55 KLKN 270220
SVRLKN
NVC023-270245-
/O.NEW.KLKN.SV.W.0030.170727T0220Z-170727T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Elko NV
720 PM PDT WED JUL 26 2017
The National Weather Service in Elko Nevada has issued a
* Severe Thunderstorm Warning for...
Northwestern Nye County in south central Nevada...
* Until 745 PM PDT
* At 720 PM PDT, a severe thunderstorm was located 12 miles southeast
of Kingston, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Nye County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3899 11702 3909 11704 3917 11683 3916 11676
3898 11671
TIME...MOT...LOC 0220Z 261DEG 13KT 3905 11695
HAIL...1.00IN
WIND...60MPH
$$
992 follow-up statements
785
WWUS55 KLKN 270231
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
731 PM PDT WED JUL 26 2017
NVC023-270245-
/O.CON.KLKN.SV.W.0030.000000T0000Z-170727T0245Z/
Nye NV-
731 PM PDT WED JUL 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM PDT
FOR NORTHWESTERN NYE COUNTY...
At 731 PM PDT, a severe thunderstorm was located 14 miles southeast
of Kingston, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Nye County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3900 11694 3911 11697 3916 11679 3916 11676
3898 11671
TIME...MOT...LOC 0231Z 261DEG 13KT 3906 11690
HAIL...1.00IN
WIND...60MPH
$$
99455
WWUS55 KLKN 270244
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
744 PM PDT WED JUL 26 2017
NVC023-270254-
/O.EXP.KLKN.SV.W.0030.000000T0000Z-170727T0245Z/
Nye NV-
744 PM PDT WED JUL 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NYE COUNTY WILL
EXPIRE AT 745 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3900 11694 3911 11697 3916 11679 3916 11676
3898 11671
TIME...MOT...LOC 0244Z 261DEG 13KT 3907 11685
$$
99What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:04 PM PDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 26, 3:04 PM PDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Elko NV 304 PM PDT Wed Jul 26 2017 .SYNOPSIS...Showers and thunderstorms will persist into the evening. Brief moderate to heavy rain is possible in the storms, along with hail and gusty outflow winds. Afternoon thunderstorm activity lingers over portions of the region later this week, however activity will be slightly less. && .SHORT TERM...Tonight through Friday. Showers and thunderstorms have started a little earlier than yesterday. Storms are tracking a little faster today which will lead to a lessened flood threat. The activity will continue into the evening hours. Main threats continue to be wind gusts to 60 mph along with brief moderate to heavy rain and small hail. For tomorrow, moisture levels will decrease slightly, helping to limit convective activity. Still, have kept mainly isolated showers and thunderstorms across the area. Highs will be in the 90s. Thursday night and Friday. The slight drying trend continues, but still cannot rule out isolated storms for the afternoon. Highs will be in the 90s. .LONG TERM...Friday night through next Wednesday. Upper ridge will gradually rebuild over the Great Basin this weekend into next week. Moisture and weak instability will remain under this feature which will keep the threat of thunderstorms developing each day across portions of central and eastern Nevada. Extent of moisture would support scattered storms through the heart of the CWA on Saturday, some of which might be capable of producing locally heavy rainfall and flash flooding. Available moisture and subsequent storm coverage is trending to be more isolated through the middle of next week. Temperatures will continue above normal with daytime highs in the 90s and lows at night in the mid 50s to mid 60s. && .AVIATION...Given available moisture and instability, scattered showers and thunderstorms will redevelop once again this Wednesday afternoon around and en route of all TAF sites. Scattered storms will persist through mid- evening before diminishing to light rain showers and finally dissipating overnight. Outflow winds over 35 knots, locally heavy downpours, and small hail along with reduced visibilities to below MVFR are likely in the vicinity of stronger convective cells. There is also an increased risk today of isolated severe gusts/wet microbursts to 50 knots associated with a few of the more intense descending storm cores per SPC Day 1 convective outlook/discussion that has northern and central Nevada in the heart of a marginal area for severe weather. && .FIRE WEATHER...The scattered showers and thunderstorms will continue to affect the area this evening. Some slight drying will take place tomorrow with fewer storms possible, mainly in the isolated category. These will be located in the eastern counties of Elko and White Pine counties. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 86/95/95/86
In the hours before
Special weather statement, Jul 26, 6:02 PM PDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Elko NV 602 PM PDT WED JUL 26 2017 NVZ030-270200- Humboldt County NV- 602 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUMBOLDT COUNTY UNTIL 700 PM PDT... At 601 PM PDT, Doppler radar was tracking a strong thunderstorm 15 miles south of Paradise Valley, moving north at 20 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Paradise Valley and Paradise Hill Summit. LAT...LON 4121 11752 4126 11777 4167 11764 4162 11721 TIME...MOT...LOC 0101Z 191DEG 16KT 4129 11765 LIW
Special weather statement, Jul 26, 6:18 PM PDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Elko NV 618 PM PDT WED JUL 26 2017 NVZ041-270145- Northeastern Nye County NV- 618 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NYE COUNTY UNTIL 645 PM PDT... At 617 PM PDT, Doppler radar was tracking a strong thunderstorm 41 miles east of Manhattan, moving east at 20 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Nye County. LAT...LON 3827 11642 3839 11646 3854 11607 3824 11602 TIME...MOT...LOC 0117Z 258DEG 22KT 3834 11634 99
Special weather statement, Jul 26, 6:18 PM PDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Elko NV 618 PM PDT WED JUL 26 2017 NVZ040-270215- Northwestern Nye County NV- 618 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 715 PM PDT... At 618 PM PDT, Doppler radar was tracking a strong thunderstorm 22 miles west of Round Mountain, moving northeast at 30 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Arc Dome. LAT...LON 3869 11742 3879 11761 3916 11733 3916 11695 TIME...MOT...LOC 0118Z 213DEG 24KT 3881 11747 LIW
Special weather statement, Jul 26, 6:44 PM PDT, 36 minutes before
Special Weather Statement National Weather Service Elko NV 644 PM PDT WED JUL 26 2017 NVZ041-270215- Northeastern Nye County NV- 644 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 715 PM PDT... At 644 PM PDT, Doppler radar was tracking a strong thunderstorm 38 miles west of Blue Eagle Ranch, moving northeast at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Nye County. LAT...LON 3830 11631 3843 11640 3859 11611 3834 11600 TIME...MOT...LOC 0144Z 244DEG 14KT 3837 11623 99
Special weather statement, Jul 26, 6:45 PM PDT, 35 minutes before
Special Weather Statement
National Weather Service Elko NV
645 PM PDT WED JUL 26 2017
NVZ030-270230-
Humboldt County NV-
645 PM PDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUMBOLDT COUNTY
UNTIL 730 PM PDT...
At 644 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Orovada, moving northeast at 15 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
McDermitt.
LAT...LON 4199 11719 4161 11762 4168 11792 4200 11792
4200 11736
TIME...MOT...LOC 0144Z 208DEG 15KT 4170 11768
LIWSpecial weather statement, Jul 26, 6:48 PM PDT, 32 minutes before
Special Weather Statement National Weather Service Elko NV 648 PM PDT WED JUL 26 2017 NVZ030-270230- Humboldt County NV- 648 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUMBOLDT COUNTY UNTIL 730 PM PDT... At 648 PM PDT, Doppler radar was tracking a strong thunderstorm over Kings River Valley, moving north at 20 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Kings River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4199 11795 4166 11812 4171 11835 4200 11830 TIME...MOT...LOC 0148Z 194DEG 18KT 4177 11821 LIW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:37 PM PDT | Special Weather Statement | LKN | Nye | 38 min |
| Jul 26, 6:02 PM PDT | Special Weather Statement | LKN | Humboldt | 58 min |
| Jul 26, 6:18 PM PDT | Special Weather Statement | LKN | Nye | 27 min |
| Jul 26, 6:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jul 26, 6:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 26, 6:48 PM PDT | Special Weather Statement | LKN | Humboldt | 42 min |
| Jul 26, 6:51 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 24 min |
| Jul 26, 7:15 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 30 min |
| Jul 26, 7:16 PM PDT | Flash Flood Warning | LKN | Nye | 6 hr |
| Jul 26, 7:52 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jul 27, 1:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 27, 2:01 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Jul 27, 2:15 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 27, 3:08 PM PDT | Flash Flood Warning | LKN | Eureka, Nye, White Pine | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.